CaltechAUTHORS
  A Caltech Library Service

Inertia properties of indefinite quadratic forms

Sayed, Ali H. and Hassibi, Babak and Kailath, Thomas (1996) Inertia properties of indefinite quadratic forms. IEEE Signal Processing Letters, 3 (2). pp. 57-59. ISSN 1070-9908. http://resolver.caltech.edu/CaltechAUTHORS:SAYieeespl96

[img]
Preview
PDF
See Usage Policy.

363Kb

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:SAYieeespl96

Abstract

We study the relation between the solutions of two estimation problems with indefinite quadratic forms. We show that a complete link between both solutions can be established by invoking a fundamental set of inertia conditions. While these inertia conditions are automatically satisfied in a standard Hilbert space setting, they nevertheless turn out to mark the differences between the two estimation problems in indefinite metric spaces. They also include, as special cases, the well-known conditions for the existence of H-infinity-filters and controlers.


Item Type:Article
Additional Information:© Copyright 1996 IEEE. Reprinted with permission. Manuscript received September 5, 1994. This work was supported by a Research Initiation Award from the National Science Foundation under Award MIP-9409319 and by the Army Research Office under Contract DAAL03-89-K-0109. The associate editor coordinating the review of this letter and approvmg it for publicatlon was Dr. T. S. Durrani.
Record Number:CaltechAUTHORS:SAYieeespl96
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:SAYieeespl96
Alternative URL:http://dx.doi.org/10.1109/97.484217
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:1637
Collection:CaltechAUTHORS
Deposited By: Tony Diaz
Deposited On:08 Feb 2006
Last Modified:26 Dec 2012 08:45

Repository Staff Only: item control page